The asymptotic number of graphs not containing a fixed subgraph and a problem for hypergraphs having no exponent

P. Erdös, P. Frankl, V. Rödl

Research output: Contribution to journalArticle

138 Citations (Scopus)


Let H be a fixed graph of chromatic number r. It is shown that the number of graphs on n vertices and not containing H as a subgraph is {Mathematical expression}. Let hr(n) denote the maximum number of edges in an r-uniform hypergraph on n vertices and in which the union of any three edges has size greater than 3 r - 3. It is shown that hr(n) =o(n2) although for every fixed c < 2 one has limn→∞hr(n)/nc = ∞.

Original languageEnglish
Pages (from-to)113-121
Number of pages9
JournalGraphs and Combinatorics
Issue number1
Publication statusPublished - Dec 1 1986


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this